MAUDE Adverse Event Report: COVIDIEN LP BARRX SHARKCORE; KIT, NEEDLE, BIOPSY

COVIDIEN LP BARRX SHARKCORE; KIT, NEEDLE, BIOPSY
Model Number DSC-22-01
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 04/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(patient underwent an x-ray to locate the needle tip inside the patient cavity).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, an endoscopic ultrasound was performed for a submucosal mass of the stomach.Two passes were made with the device and as the third pass plunged into the mass, a crunching sound was heard.The device was removed from the patient and the team noticed that the shorter prong of the device mouth still appeared intact, but the larger tip appeared slightly fractured.An endoscopic ultrasound was used in an attempt to locate the tip without success.Staff checked the working channel of the scope and the sheath of the device, but no damage was detected.The patient experienced melena and was admitted to another hospital, and required two units of blood via transfusion.An x-ray of the kidney, ureter, and bladder (kub) done at outside facility; needle fragments were not identified.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received.The treating physician confirmed the patient did not need any additional blood transfusions and the patient is stable.
 
Additional Manufacturer Narrative
Evaluation summary one used dsc-22-01 was received for evaluation and investigated.The visual inspection found the tip of the needle was deformed, but the needle tip was still attached to the needle.A review of the device history record for the provided lot/serial number was completed and indicates all parameters and acceptance criteria for entries potentially pertinent to the reported event were within specified limits at the time of release.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHARKCORE
Common Device Name
KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key6515429
Report Number3004904811-2017-05021
Device Sequence Number1089072
Product Code FCG
UDI-Device Identifier00855208005087
UDI-Public00855208005087
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberDSC-22-01
Device Catalogue NumberDSC-22-01
Device Lot NumberB000000234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2017
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by ManufacturerNot provided
06/27/2017
Initial Report FDA Received Date04/24/2017
Supplement Report FDA Received Date05/02/2017
07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;